# SDR 2008UALA02696

- Difficulty date: May 9, 2008
- Submitted: May 22, 2008
- Operation: Air carrier
- Aircraft: N204UA
- Make and model: Boeing 777222
- Aircraft serial: 28713
- Aircraft time: 41,769 hours, 6,111 cycles
- Engine: Pwa PW4090
- Engine time: 26,729 hours, 3,887 cycles
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combust Chamber
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

NR 1 ENGINE COMBUSTION CHAMBER DAMAGE BEYOND LIMITS.  FOUND COMBUSTION CHAMBER CLAMP PROTRUDING INTO THE GASPATH. ENGINE REPLACED PRIOR TO FURTHER FLIGHT. TEARDOWN REVEALED THAT THE COMBUSTION CHAMBER CLAMP (C/C CLAMP) HAD BROKEN AT THE 3 O'CLOCK POSITION. ROOT CAUSE WAS THAT THE INNER BURNER LINER HAD NOT BEEN INSTALLED PROPERLY. CONSEQUENTLY, A 12-INCH SECTION OF THE CLAMP WAS NOT FULLY SEATED IN THE OUTER BURNER LINER. THIS RESULTED IN COOLING AIR LEAKING FROM THE O.D. OF THE COMBUSTOR. THIS CAUSED EXCESSIVE CLAMP RUB AND SUBSEQUENT BREAKAGE.
